Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 108, NWS Denver/Boulder, CO

July 2, 2011Washington County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 2, 2011, 6:16 PM MDT for Washington County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2011, 6:16 PM MDT (00:16 UTC)
Expired
Jul 2, 2011, 6:45 PM MDT
In force
29 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Washington County, CO

The radar

The Goodland radar (KGLD), 122 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 3:20 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.3 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 920 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
920 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
2294 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

496 
WUUS55 KBOU 030016
SVRBOU
COC121-030045-
/O.NEW.KBOU.SV.W.0108.110703T0016Z-110703T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
616 PM MDT SAT JUL 2 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL WASHINGTON COUNTY IN NORTHEAST COLORADO

* UNTIL 645 PM MDT

* AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS UP TO ABOUT 60 MPH.  THIS STORM WAS LOCATED 16
  MILES SOUTH OF HYDE...OR 26 MILES SOUTHEAST OF AKRON...MOVING EAST
  AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HYDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 4015 10280 3971 10281 3971 10301 4015 10299
TIME...MOT...LOC 0016Z 259DEG 10KT 3990 10287
WIND...HAIL 60MPH 1.00IN

$$
2 follow-up statements
020 
WWUS55 KBOU 030022
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
622 PM MDT SAT JUL 2 2011

COC121-030045-
/O.CON.KBOU.SV.W.0108.000000T0000Z-110703T0045Z/
WASHINGTON CO-
622 PM MDT SAT JUL 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR EAST CENTRAL WASHINGTON COUNTY...

AT 622 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DESTRUCTIVE WINDS UP TO ABOUT 70 MPH.  THIS STORM WAS LOCATED 15
MILES SOUTH OF HYDE...OR 26 MILES SOUTHEAST OF AKRON...MOVING EAST AT
15 MPH.

THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE
WARNED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 4015 10280 3971 10281 3971 10301 4015 10299
TIME...MOT...LOC 0022Z 259DEG 10KT 3991 10284
WIND...HAIL 70MPH 1.50IN

$$
918 
WWUS55 KBOU 030049
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
649 PM MDT SAT JUL 2 2011

COC121-030059-
/O.EXP.KBOU.SV.W.0108.000000T0000Z-110703T0045Z/
WASHINGTON CO-
649 PM MDT SAT JUL 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHINGTON COUNTY
HAS EXPIRED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.

LAT...LON 4015 10280 3971 10281 3971 10301 4015 10299
TIME...MOT...LOC 0022Z 259DEG 10KT 3991 10284

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:52 PM MDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 2, 3:52 PM MDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
352 PM MDT SAT JUL 2 2011

.UPDATE...FORECAST HAS BEEN UPDATED TO INCLUDE SEVERE THUNDERSTORM
WATCH 586 FROM NOAA'S STORM PREDICTION CENTER FOR NORTHEAST
COLORADO. THE WATCH PERIOD RUNS UNTIL 04Z THIS EVENING...UNLESS THE
THREAT FOR SEVERE WEATHER SHOULD END EARLIER THAN THAT. LARGE
HAIL AND DAMAGING THUNDERSTORM WINDS APPEARS TO BE MAIN THREAT.
HOWEVER CAN NOT RULE OUT AN ISOLATED TORNADO IN THE NORTHEAST
CORNER OF THE STATE.

&&

.SHORT TERM...

.PREV DISCUSSION... /ISSUED 310 PM MDT SAT JUL 2 2011/

SHORT TERM...CONVECTIVE TEMPERATURE HAVE FINALLY BEEN REACHED ALONG
THE FRONT RANGE. JUST A MATTER OF TIME BEFORE CONVECTION BEGINS
PRODUCING CG LIGHTNING...GUSTY WINDS...LIGHT-MODERATE RAINFALL AND
POSSIBLY SMALL HAIL. STORMS WITH THIS FIRST WAVE OF CONVECTION
SHOULD CONTINUE TO GROW AS THEY TRACK EAST-SOUTHEAST FED BY 10-15KT
SELY BNDRY LAYER FLOW AND LOW/MID 50 DEG DEWPTS. COULD SEE A COUPLE
OF THESE STORMS GO SEVERE ROUGHLY EAST OF I-25 WITH LARGE HAIL AND
WIND GUSTS TO 60 MPH BEING THE MAIN THREAT. ATTENTION THEN SHIFTS TO
A SECOND WAVE OF STORMS EXPECTED TO DEVELOP OVER AND ALONG THE
NORTHERN FRONT RANGE AFTER 22Z. WEAK SHORTWAVE TROUGH EMBEDDED IN
WLY FLOW ALOFT NOW OVER CNTRL WYOMING/N-CENTRAL IS SLATED TO PASS
OVER NERN COLORADO LATE THIS AFTERNOON AND EARLY THIS EVENING. STORM
PREDICTION CENTER HAS MOST OF NORTHEAST COLORADO UNDER A SLIGHT RISK
OF SVR ATTM. LATEST SFC ANALYZES SHOW THIS AREA STILL WEAKLY
CAPPED...HOWEVER HRRR AND NAM INDICATE A NORTHWEST-TO- SOUTHEAST
SWATH OF 2000-3000J/KG SFC BASED CAPES ACROSS THE NERN CORNER OF THE
STATE FM 02/21Z TO 03/02Z. HELICITIES OVER 250 OUT THERE WITH GUSTY
SELY FLOW. COULD SEE A FEW STORMS OUT THERE PRODUCING HAIL UP TO 2
INCHES IN DIAMETER...GUSTS IN EXCESS OF 60KTS...1 TO 2 INCH RAINFALL
AMOUNTS AND EVEN A FEW TORNADOES. A TORNADO WATCH IS NOW IN EFFECT
FOR ERN WYOMING/WRN NEBRASKA UNTIL 04Z TONIGHT. COULD SEE THIS WATCH
EXPANDED SOUTHWARD INTO NERN COLORADO ANY TIME NOW.

OTHERWISE...SHOULD SEE CONVECTION MOVE EAST AWAY FROM THE FRONT
RANGE THIS EVENING WITH DRYING AND SUBSIDENCE IN THE WAKE OF THE
PASSING SHORTWAVE. MEANWHILE COULD SEE T-STORMS LINGERING WELL AFTER
MIDNIGHT/06Z IN THE FAR ERN ZONES WHERE A MOIST AND UNSTABLE S-SELY
FLOW PERSISTS.

ON SUNDAY...AIRMASS ACROSS THE REGION WILL CONTINUE TO DRY OUT AND
WARM UP WITH THE HIGH PRESSURE ALOFT STRENGTHENING. SEE DAYTIME
TEMPERATURES PUSHING WELL INTO THE 90S AT LOWER ELEVATIONS AND THE
70S AND LOWER 80S IN THE HIGH COUNTRY. COULD STILL SEE STEEP LAPSE
RATES AND POCKETS OF LOW LEVEL MOISTURE PRODUCING ISOLATED LATE DAY
STORMS OVER THE MTNS AND FTHL AREAS ROUGHLY SOUTH OF I-70. THIS
INCLUDES SOUTH PARK. OTHERWISE LOOKING FOR A DRY DAY WITH PLENTY OF
SUNSHINE FOR THE REST OF THE CWFA.

LONG TERM...MODELS KEEP AN UPPER RIDGE CENTER AROUND SOUTHWEST TO
SOUTH CENTRAL COLORADO SUNDAY NIGHT THROUGH TUESDAY NIGHT.  THE FLOW
ALOFT VARIES SOMEWHAT THROUGH THAT PERIOD WITH THE RIDGE AXIS MOVING
ABOUT.  FOR THE MOST PART JET LEVEL WINDS WILL BE WEST-NORTHWESTERLY
FOR THE CWA.  THERE IS A WEAK UPPER TROUGH WAY NORTH AND NORTHEAST
OF COLORADO MOVING EAST FROM LATER MONDAY ONWARD. THIS SEEMS TO HELP
BRING IN A COOLER AIRMASS SOMETIME LATER MONDAY...CONTINUING THROUGH
TUESDAY.  THE QG VERTICAL VELOCITY IS BENIGN TO VERY WEAK UPWARD
MOTION FOR THE CWA SUNDAY NIGHT THROUGH TUESDAY NIGHT.  THE LOW
LEVEL WINDS LOOK TO ADHERE TO NORMAL PATTERNS SUNDAY NIGHT INTO
MONDAY AFTERNOON...THEN A WEAK SURGE MOVES IN.  UPSLOPE FLOW IS
PROGGED MONDAY EVENING THROUGH TUESDAY NIGHT.  FOR MOISTURE...THERE
IS BIT IN THE MID AND UPPER LEVELS SUNDAY EVENING.  OVERNIGHT SUNDAY
AND MONDAY MORNING LOOK PRETTY DRY.  FOR LATE DAY MONDAY AND MONDAY
NIGHT...MOISTURE INCREASES...WITH MORE IN THE MID AND UPPER LEVELS.
ON TUESDAY AND TUESDAY EVENING...MOISTURE IS PRETTY DEEP...WITH SOME
EVEN IN THE LOWER LEVELS.  DEW POINT PROGGS HAVE READINGS IN THE
35-45 F RANGE SUNDAY NIGHT...WITH SOMEWHAT HIGHER VALUES OVER THE
NORTHEAST BORDER.  THEY ARE IN THE 35 F WEST TO 55 F EAST RANGE ON
MONDAY.  BY MONDAY NIGHT AND TUESDAY...THEY CLIMB INTO THE 50S F
WEST TO THE MID 60S F EAST.  PRECIPITABLE WATER PROGGS SHOW THIS
TREND AS WELL...WITH VALUES AROUND 0.60 INCH SUNDAY NIGHT...GETTING
IN TO THE 1.00-1.50 INCH RANGE TUESDAY AND TUESDAY EVENING.  LAPSE
RATES ARE PRETTY STEEP SUNDAY EVENING AND AGAIN LATE DAY MONDAY.
THERE ARE NOT AS GOOD ON TUESDAY.  THERE IS SOME CAPE AROUND SUNDAY
EVENING...ESPECIALLY OVER THE MOUNTAINS AND NORTHEAST CORNER.
THERE CAPE IS ONLY FAIR LATE DAY MONDAY...WITH THE BEST OVER THE
MOUNTAINS AND FOOTHILLS.  THERE IS SOME CAPE OVER ALL THE CWA
TUESDAY...BUT VALUES ARE UNDER 1600 J/KG.   THE QPF FIELDS SHOW NO
MEASURABLE PRECIPITATION FOR THE CWA SUNDAY NIGHT AND MUCH OF
MONDAY.  BY MONDAY AFTERNOON AND NIGHT...BOTH MODELS HAVE A TAD OF
MEASURABLE PRECIPITATION.  BY LATER TUESDAY AND TUESDAY EVENING...
HIGHER AMOUNTS OF MEASURABLE RAINFALL ARE INDICATED ON BOTH MODELS
FOR ALL OF THE CWA...THE SOUTHEAST CORNING LOOKING THE DRIEST.  SO
FOR POPS...WILL GO MINIMAL CHANCES OVER THE HIGH COUNTRY SUNDAY
EVENING.  WILL GO WITH 10-20%S LATE DAY MONDAY.  WILL INCREASE POPS
TO 30-40%S FOR TUESDAY AFTERNOON AND EVENING WITH THE DECENT
MOISTURE IN MIND.  FOR TEMPERATURES...MONDAY'S HIGHS WILL BE CLOSE
TO SUNDAY'S...MAYBE A TAD WARMER.  TUESDAY'S READINGS ARE 4-8C
COOLER THAN MONDAY'S ON THE NAM...BUT ONLY SLIGHTLY COOLER ON THE
GFS.  FOR THE LATER DAYS...WEDNESDAY THROUGH SATURDAY...THE UPPER
RIDGE FLATTENS A TINY BIT WITH ITS CENTER TO MOVE SOUTH INTO NEW
MEXICO...THEN SOUTHEAST BY SATURDAY.  MOISTURE LOOKS PRETTY GOOD ON
BOTH THE GFS AND ECMWF...SO WILL GO WITH 20-30% POPS THROUGH THE
PERIOD.  TEMPERATURES LOOK TO BE AROUND SEASONAL NORMALS TO SLIGHTLY
BELOW.

&&

.AVIATION...SCATTERED THUNDERSTORMS EXPECTED TO MOVE ACROSS THE
DENVER METRO AREA NOW THROUGH 01Z THIS EVENING. STORMS WILL
GENERALLY PRODUCE GUSTY ERRATIC WINDS POTENTIALLY TO 50 MPH...
SEVERAL MINUTES OF LIGHT TO MODERATE RAINFALL...AND POSSIBLY SMALL
HAIL. HOWEVER CAN NOT RULE OUT A SEVERE T-STORM OR TWO CAPABLE OF
ONE INCH DIAMETER HAIL AND WIND GUSTS TO 60 MPH. STORMS ARE EXPECTED
TO MOVE EAST OF THE DENVER METRO AREA AFTER 02Z THIS EVENING
FOLLOWING THE PASSAGE OF A WEAK UPPER AIR DISTURBANCE. VISIBILITIES
COULD BRIEFLY LOWER TO 3-4 MILES WITH THE RAINFALL AND STORM CLOUD
BASES AS LOW AS 6000 FT AGL. CONDITIONS IMPROVE LATER THIS EVENING
AS DRIER AIR MOVES IN FROM THE WEST. ON SUNDAY...ANTICIPATE VFR
CONDITIONS UNDER A STRONG RIDGE OF HIGH PRESSURE AND LIGHT DIURNAL
WINDS.

.HYDROLOGY...WILL CONTINUE TO SEE THE TYPICAL DIURNAL RISE AND FALL
CYCLE ON AREA RIVERS. ALONG THE FRONT RANGE...FLOOD ADVISORIES
REMAIN IN EFFECT FOR THE BIG THOMPSON AT ESTES PARK AND THE CACHE LA
POUDRE RIVER. LEVELS HAVE FALLEN ON BOTH RIVERS TODAY...BUT WILL
LIKELY RISE AGAIN TONIGHT AND REMAIN AT ACTION STAGE OVERNIGHT INTO
TOMORROW. FLOOD ADVISORIES ALSO REMAIN IN EFFECT FOR RIVERS IN GRAND
AND JACKSON COUNTIES ON THE WEST SLOPE. DO NOT SEE PEAKS REACHING
LEVELS AS HIGH AS THEY WERE A COUPLE DAYS AGO. ISOLATED-SCATTERED
THUNDERSTORMS LATE THIS AFTERNOON COULD CAUSE A BRIEF SPIKE ON FRONT
RANGE RIVER FLOWS. HOWEVER THE STRONGER STORMS FARTHER OUT ON THE
PLAINS WILL PRODUCE THE HEAVIER RAINFALL.

HIGH COUNTRY SNOWMELT WILL CONTINUE WITH THE UNSEASONABLY WARM
TEMPERATURES THE NEXT 24 HOURS.

FLOOD ADVISORIES...

CURRENTLY IN EFFECT FOR THE BIG THOMPSON RIVER THROUGH ESTES PARK
UNTIL NOON MONDAY. ADVISORIES ALSO IN EFFECT ON THE CACHE LA
POUDRE RIVER FROM THE CANYON MOUTH TO GREELEY...THE COLORADO RIVER
NEAR KREMMLING...THE SAINT LOUIS CREEK BETWEEN FRASIER AND
TABERNASH IN GRAND COUNTY...AND FRASIER RIVER IN GRAND COUNTY
UNTIL MONDAY AFTERNOON.

&&

.BOU WATCHES/WARNINGS...NONE.

&&

SHORT TERM...BAKER
LONG TERM....RJK
Hazardous weather outlook, Jul 2, 12:03 PM MDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1203 PM MDT SAT JUL 02 2011

COZ030>051-031200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1203 PM MDT SAT JUL 02 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

...SLIGHT RISK OF SEVERE THUNDERSTORMS IN NORTHEAST COLORADO THIS
AFTERNOON AND EVENING...

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS SHOULD BEGIN FORMING OVER AND NEAR THE FRONT
RANGE ANY TIME AFTER 1 PM TODAY. STORMS ROUGHLY SOUTH OF THE BOULDER
AND LARIMER COUNTY LINE ARE EXPECTED TO TRACK SOUTHEAST OVER
SOUTHERN PORTIONS OF THE I-25 URBAN CORRIDOR INCLUDING THE GREATER
DENVER METRO AREA BETWEEN 1 AND 6 PM THIS AFTERNOON. HAIL UP TO
THREE-QUARTER INCH IN DIAMETER...BRIEF HEAVY RAIN AND WIND GUSTS TO
50 MPH ARE POSSIBLE WITH THESE STORMS.

A SECOND WAVE OF THUNDERSTORMS IS EXPECTED TO FORM OVER THE NORTHERN
FOOTHILLS UP ALONG THE WYOMING BORDER AFTER 3 PM WITH PASSAGE OF A
WEAK UPPER LEVEL WEATHER DISTURBANCE. THESE STORMS WILL HAVE THE
POTENTIAL TO BECOME SEVERE...POSSIBLY PRODUCING HAIL UP TO 1.5
INCHES IN DIAMETER...WIND GUSTS IN EXCESS OF 60 MPH...AND HEAVY
RAINFALL. THESE STORMS MAY EVEN GENERATE A TORNADO OR TWO AS TRACK
THE ACROSS THE NORTHEAST CORNER OF THE STATE WHERE THE GREATEST
MOISTURE...INSTABILITY AND VERTICAL SHEAR WILL EXIST.

THUNDERSTORMS SHOULD END BY 8 PM THIS EVENING...EXCEPT THOSE IN THE
NORTHEAST CORNER WHERE THEY COULD LINGER BEYOND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY LOOKS HOT AND DRY ACROSS THE FORECAST AREA.  MONDAY IS HOT
AGAIN...BUT WITH A SLIGHT CHANCE OF LATE DAY SHOWERS AND
THUNDERSTORMS.  FOR TUESDAY THROUGH FRIDAY...MORE MOISTURE IS
EXPECTED WITH A CHANCE OF AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS FOR MOST AREAS.  TEMPERATURES WILL COOL OFF SOME
TUESDAY  THROUGH FRIDAY.

SPOTTER ACTIVATION MAY BE NECESSARY ALONG THE FRONT RANGE BY 2 PM
TODAY.

BAKER/RJK

In the hours before

Special weather statement, Jul 2, 4:22 PM MDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
422 PM MDT SAT JUL 2 2011

COZ044-049-022245-
WASHINGTON COUNTY CO-MORGAN COUNTY CO-
422 PM MDT SAT JUL 2 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  WEST CENTRAL WASHINGTON COUNTY
  EAST CENTRAL MORGAN COUNTY

AT 422 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WIND GUSTS
TO AROUND 50 MPH.  THIS STORM WAS LOCATED 6 MILES NORTH OF GARY...OR
12 MILES SOUTHEAST OF FORT MORGAN...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO SNYDER...
HILLROSE...GARY AND BRUSH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR NORTHEASTERN COLORADO.

&&

LAT...LON 4034 10347 4004 10347 4004 10374 4032 10373
TIME...MOT...LOC 2222Z 245DEG 14KT 4017 10360
Special weather statement, Jul 2, 4:27 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
427 PM MDT SAT JUL 2 2011

COZ045-022300-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
427 PM MDT SAT JUL 2 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  EASTERN ADAMS COUNTY

AT 427 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WIND GUSTS
TO AROUND 40 MPH.  THIS STORM WAS LOCATED 5 MILES SOUTH OF LEADER...
OR 33 MILES SOUTHWEST OF FORT MORGAN...MOVING EAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO SHAMROCK AND
LEADER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR NORTHEASTERN COLORADO.

&&

LAT...LON 3998 10375 3976 10373 3976 10414 3998 10415
TIME...MOT...LOC 2227Z 270DEG 15KT 3983 10404
Local storm report, Jul 2, 5:16 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
516 PM MDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TORNADO          AKRON                   40.16N 103.21W
07/02/2011                   WASHINGTON         CO   TRAINED SPOTTER

            STORM PRODUCING PENNY TO NICKEL SIZE HAIL.

0411 PM     HAIL             4 SW FLEMING            40.64N 102.89W
07/02/2011  M0.75 INCH       LOGAN              CO   TRAINED SPOTTER

            MOSTLY PEA SIZE HAIL WITH LIGHT RAIN.

0325 PM     HAIL             CASTLE ROCK             39.38N 104.85W
07/02/2011  M0.75 INCH       DOUGLAS            CO   TRAINED SPOTTER

&&

BENTON
Special weather statement, Jul 2, 5:49 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
549 PM MDT SAT JUL 2 2011

COZ041-046-047-030015-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
549 PM MDT SAT JUL 2 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  CENTRAL LINCOLN COUNTY
  SOUTHEASTERN ELBERT COUNTY

AT 549 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM NEAR LIMON TO WEST OF PUNKIN CENTER
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WIND GUSTS TO AROUND 50
MPH.  THIS LINE OF STORMS WAS MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO LIMON AND
KUTCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS FROM THE STORM MAY PRODUCE AREAS OF REDUCED VISIBILITIES
IN BLOWING DUST. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH TO BLOW
AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND TRASH CANS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR NORTHEASTERN COLORADO.

&&

LAT...LON 3941 10351 3888 10349 3888 10396 3940 10381
TIME...MOT...LOC 2349Z 261DEG 10KT 3910 10371
Local storm report, Jul 2, 6:02 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
602 PM MDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             SW AKRON                40.16N 103.21W
07/02/2011  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

            ALSO HEAVY RAIN ALONG WITH PEA TO MARBLE SIZE HAIL.

0539 PM     HAIL             PLATNER                 40.16N 103.07W
07/02/2011  M0.88 INCH       WASHINGTON         CO   TRAINED SPOTTER

0538 PM     TORNADO          SW AKRON                40.16N 103.21W
07/02/2011                   WASHINGTON         CO   TRAINED SPOTTER

0533 PM     HAIL             4 N OTIS                40.21N 102.96W
07/02/2011  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

0530 PM     TSTM WND GST     4 SE AKRON              40.12N 103.16W
07/02/2011  M60.00 MPH       WASHINGTON         CO   TRAINED SPOTTER

            ALSO REPORTED NICKLE SIZE HAIL

0522 PM     TSTM WND GST     AKRON                   40.16N 103.21W
07/02/2011  M67.00 MPH       WASHINGTON         CO   ASOS

            AKRON ASOS REPORTED PEAK GUST OF 67 MPH.

0511 PM     TORNADO          AKRON                   40.16N 103.21W
07/02/2011                   WASHINGTON         CO   TRAINED SPOTTER

            STORM PRODUCING PENNY TO NICKEL SIZE HAIL.

0411 PM     HAIL             4 SW FLEMING            40.64N 102.89W
07/02/2011  M0.75 INCH       LOGAN              CO   TRAINED SPOTTER

            MOSTLY PEA SIZE HAIL WITH LIGHT RAIN.

0325 PM     HAIL             CASTLE ROCK             39.38N 104.85W
07/02/2011  M0.75 INCH       DOUGLAS            CO   TRAINED SPOTTER

&&

BENTON
Local storm report, Jul 2, 6:06 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
606 PM MDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     TSTM WND GST     LIMON                   39.27N 103.69W
07/02/2011  M68.00 MPH       LINCOLN            CO   ASOS

            LIMON ASOS REPORTED PEAK WIND GUST 68 MPH AT 1749 MDT

0546 PM     HAIL             SW AKRON                40.16N 103.21W
07/02/2011  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

            ALSO HEAVY RAIN ALONG WITH PEA TO MARBLE SIZE HAIL.

0539 PM     HAIL             PLATNER                 40.16N 103.07W
07/02/2011  M0.88 INCH       WASHINGTON         CO   TRAINED SPOTTER

0538 PM     TORNADO          SW AKRON                40.16N 103.21W
07/02/2011                   WASHINGTON         CO   TRAINED SPOTTER

0533 PM     HAIL             4 N OTIS                40.21N 102.96W
07/02/2011  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

0530 PM     TSTM WND GST     4 SE AKRON              40.12N 103.16W
07/02/2011  M60.00 MPH       WASHINGTON         CO   TRAINED SPOTTER

            ALSO REPORTED NICKLE SIZE HAIL

0522 PM     TSTM WND GST     AKRON                   40.16N 103.21W
07/02/2011  M67.00 MPH       WASHINGTON         CO   ASOS

            AKRON ASOS REPORTED PEAK GUST OF 67 MPH.

0511 PM     TORNADO          AKRON                   40.16N 103.21W
07/02/2011                   WASHINGTON         CO   TRAINED SPOTTER

            STORM PRODUCING PENNY TO NICKEL SIZE HAIL.

0411 PM     HAIL             4 SW FLEMING            40.64N 102.89W
07/02/2011  M0.75 INCH       LOGAN              CO   TRAINED SPOTTER

            MOSTLY PEA SIZE HAIL WITH LIGHT RAIN.

0325 PM     HAIL             CASTLE ROCK             39.38N 104.85W
07/02/2011  M0.75 INCH       DOUGLAS            CO   TRAINED SPOTTER

&&

BENTON

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 6:20 PM MDTAreal Flood AdvisoryBOUWashington85 min
Jul 2, 10:38 PM MDTSpecial Weather StatementBOUMorgan52 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.